Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Light bleeding post a jab of depo-provera, advised norithisterone. Is it safe?

User rating for this question
Answered by
Practicing since : 2001
Answered : 11709 Questions
I've gotten a jab of depo-provera as birth control. Been having light bleeding for 3 weeks now.

My doctor also gave me Norithisterone to take since my wedding is in a few days, to stop my menses. Is it safe to take norithisterone while still having light bleeding?

Is it safe to take Norithisterone
Posted Mon, 3 Jun 2013 in Birth Control
Answered by Dr. Rakhi Tayal 57 minutes later
Thanks for posting your query.
The mild irregular spotting that you are having is commonly associated with depo provera shot. This spotting usually subsides on its own in 3-4 weeks. Since you want to stop the bleeding completely, Norethisterone is the right choice for you. It will help in stopping the spotting in 3-5 days.
You can safely take norethisterone after a depo provera shot to regulate the bleeding.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor